Recall of pharmaceutical products with manganese level in excess
28 Sep 2009
Dragon Link (International) Trading Company Ltd, a licensed wholesaler of pharmaceutical products, is today (September 28) recalling products which were found to have contained manganese level in excess.
A spokesman for the Department of Health (DH) said a total of 17 pharmaceutical products (see annex) with the same batch number A52108 were found by DH's market surveillance to contain 10mg of the mineral manganese instead of 5mg as per the label.
Manganese is an essential element. However, long term oral intake of high levels of manganese may cause neurological effects.
Intake based on the recommended dosage of the products, (i.e 2 capsule or 20mg daily) exceeds the upper range of tolerable intake level of 11 mg per day as recommended by health authorities.
The product was manufactured in the United States and is used as supplement for joints conditions.
The products were registered over-the-counter pharmaceutical products. They have been supplied to retailers of medicines.
Dragon Link has set up a hotline (Tel: 2479 2899) to answer enquiries.
DH will monitor the progress.
The spokesman said, "Healthcare professions and retailers are reminded to stop administering or supplying the concerned products to their clients."
People who have purchased the products should stop using them and seek medical advice if they feel unwell.